MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L145 3FLUTE W/COUP

SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L145 3FLUTE W/COUP
Catalog Number 03.010.101
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent surgery with tna.The drill bit in question was used first, then a radiolucent drive was connected.After confirming that the connection was secure, the surgeon began drilling, but the drill did not advance.After drilling for a while, a white, powdery substance emerged.Deciding that something was wrong, the surgeon stopped drilling and checked the device, and found that although the connection was secure, the drill bit was not rotating.The surgeon tried to replace the drill bit with a spare, but it was stuck so tightly that pliers had to be used to remove it from the device.When the drill bit was removed, it was found that the connection point with the radiolucent drive was worn out and black.After replacing it with the spare drill bit, drilling was performed without any problems.The surgery was completed successfully within 30 minutes of delay.No further information is available.During manufacturer's investigation of the returned second drill bit it was identified that proximal area of the device appears to have a black foreign substance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: product investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found proximal area of the device appears to have a black foreign substance.Based on the expert r/afn stg surgical technique guide, se_831737 rev.Ab states the following note: for greater drill bit control, discontinue drill power after perforating the near cortex.Manually guide the drill bit through the nail before resuming power to drill the far cortex.Based on the available evidence, a definitive root cause could not be determined.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute w/coup would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part# 03.010.101 lot # u332343 manufacturing site: werk selzach logistik supplier; (b)(4) release to warehouse date: 22 feb 2019 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø4.2 CALIBR L145 3FLUTE W/COUP
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24293087
Report Number8030965-2026-01371
Device Sequence Number9415247
Product Code HTW
UDI-Device Identifier07611819775381
UDI-Public(01)07611819775381(10)U332343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.101
Device Lot NumberU332343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown